Good for pain relief and fever but not effective in joint pain due to poor anti-inflammatory action.
Starts working within one hour. Wait for at least 4 hours before taking the next dose.
Present in many over-the-counter (OTC) and prescription medicines. Avoid taking more than one paracetamol product at a time to prevent overdose. Doses >4 g/day (2 g in alcoholics) may cause liver, kidney or heart problems.
Discontinue P and inform your doctor immediately if rash occurs.
For children, measure the doses of liquid P using the measuring cup instead of a teaspoon to avoid under or over-dosage.
Avoid excess alcohol intake (>3 glasses/day) when taking P as it may cause liver damage.
If your child vomits in less than 30 minutes after having a dose of P tablets or syrup, give him/her the same dose again. If your child vomits more than 30 minutes after a dose of tablets or syrup, you do not need to give him/her another dose, until the next normal dose.
Q. When will my child feel better after taking P?
Usually your child will feel better after about half an hour of taking P.
Q. How often can I give P to my child?
You should only give four doses of P in 24 hours. There should be a gap of at least 4 hours between two doses. Do not give P for more than 3 days to your child without first talking to your doctor.
Q. Can I give P syrup to my child for cold?
P along with relieving fever also helps in controlling problems associated with cold such as headache and earache associated with cold. However, it does help relieve stuffy nose and cough for which doctor’s advice is required.
Q. Does P make babies sleepy?
No, P does not make babies sleepy, contrary to the common belief.
Q. Is P safe for children?
If used as directed by the physician, P is safe for children.
Q. Is P an antibiotic?
No, P is not an antibiotic. It works as a painkiller and as a medicine which brings down high fever.
Q. Can I give my child P and ibuprofen together?
Ibuprofen and P are safe painkillers which can be given to children, though both should not be used together. Instead, if you have given your child P and still he/she is feverish or in pain you could try ibuprofen instead, when the next dose is due.
Information last updated by Dr. Varun Gupta, MD Pharmacology on 27th May 2019. The medicine details are for information purpose only. Consult a doctor before taking any medicine.